Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment at seroconversion
Jan 5, 2004

i started treatment on efavirenz and combivir two months aftre experiencing a severe seroconversion mistaken initially for scarlet fever. I was told this would assist in immune reconstitution. My CD4 absolute count then was 400 and v.load 10,000. Initially I was told I would take treatment for 6 months, then this was extended to a year. My CD4 rapidly picked up to 700 and v.load below 50. The consultant I see seems to be pushing me to continue this treatment despite my good CD4 count and v.load and my difficulties managing the side effects of the efavirenz. What is your opinion regarding this. I cannot find any clear guidelines for length of seroconversion/acute HAART treatment. regards anthony

Response from Dr. Conway

You will not find and guidelines on duration of treatment. Many (including myself) believe in treatment during acute/early HIV infection to better preserve the immune system. Further, many of us believe that treatment will nto be life long, and that we will be able to stop after some time and let your body handle it. One year is the duration of treatment we are testing in clinical trials, and would be a good guideline to use in pratice for someone like you.

Now, if your viral load is undetectable, there are data to support a single drug switch to deal with side effects of an agent like efavirenz. Nevirapine or atazanavir, as examples, could be good, easy-to-take substitutes for the efavirenz. You should talk about this with your consultant.

Good luck!!!



Previous
interupted sleep
Next
Have you ever seen...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement